Log in
PMRGCAuk
7,696 members12,889 posts

Pain in temples

Hi sorry - it's me again.

I am currently on 10mg and generally doing well (apart from the crazy crazy emotions, leg swelling and some heaviness and a bit if pain at times.

That said in the last three weeks or so I have been having headaches (not usual for me) and really sharp pains in my right temple - but no jaw pain when I chew and no eyesight problems. Am I worrying for nothing.

Thanks

16 Replies
oldestnewest

No you're on the ball slosh. You'd better see what your doctor says. I have almost constant headaches too but they are not towards the front and my temples are not tender to the touch, in fact pressure and head massages are great. Like you, no jaw pain when chewing and no eye symptoms. Still, we need to be alert. My emotions have settled a bit ( I just secretly hate everyone but don't have to express it). I am on 6/7 mgs. Not really hate but you know what I mean.😠

7 likes
Reply

Thank you - mine is a bit tender to the touch on that side.

I will phone doc tomorrow or should I email Rheumy?

Haha know what you mean. My daughter thinks my personality has changed completely. I am intolerant, have horrible anxiety and cry for nothing and feel all sorts of emotions that are quite foreign to me. Please please tell me that gets better. I feel a rad nuts at times.

Thank you.

2 likes
Reply

Sounds like me on a permanent basis! And I'm nuts anyway...

It does usually get better - honestly! You didn't want to know me when I had PMR without pred - so being on pred is an advantage!

I would never say someone with PMR plus the odd GCA symptoms was worrying for nothing - you don't have to have all the symptoms you know.

4 likes
Reply

I have been diagnosed with pmr, but now I have All the symptoms of gc, but because my blood does not report inflamation, I can not get any of the medical providers to give me the prednisone consistantly. I am at my wits end. I dont know what to do. i cant get any help. They insist on prescribing my such as: surgion, fatanyl, hydroxychloroquine, oxymophone, cymbalta, pennsaid, hysingla, nerve blocks, epidural injections. I have nowhere to turn. This last meds he prescribed (quine) has side effects that I am already suffering with. He says that I will need to take this medication for eight weeks before I can realize the benefit from them. I afraid of the meds, but he will only give me prednisone 5mg twice a day. That does not help me. what can Ido for myself?

Thank you.

Anne

Reply

I assume you are in the USA? You need a doctor who is aware of the fact that up to 20% of patients with PMR/GCA do not have raised blood value - and especially when already on some pred, even if it is not enough.

Where are you? Maybe someone can recommend someone. Is there a Mayo or Johns Hopkins clinic anywhere near you?

Reply

Funny - PMR without Pred - I was very depressed and weepy due to pain - PMR with Pred - is a complete personality change!! Also depressed and way way more weepy, but also irritable and angry which no-one would have called me before. Add to that some weird thought processes and I do feel a bit nuts!

2 likes
Reply

No, I was really quite angry with "just" PMR and it didn't take much to make me bite. Far less so on pred...

2 likes
Reply

I wonder if it had as much to do with the inflammation as with the pain??

Reply

I fear depression more than any other symptom. Mine lifted when I finally got a diagnosis and some treatment. Pred made me high as a kite for a short while, lovely while it lasted. I get enough little reminders to want never to get into that dark place again.

I hope you are not trying to do too much. I get very irritable when I am driving myself to do more than I'm able.

Perhaps you should also mention your depression and weepiness to the doctor. Mind you if yours is anything like mine, mention depression and everything else is put down to that. Having said that, there are pretty effective treatments these days - talking therapy might suit you. Also you mentioned the swollen legs in a very early post, has this been properly investigated?

As for daughters saying we have changed completely well all I can say is pah! We can't always be all loving and giving and sweetness and light. Especially when we feel broken.

4 likes
Reply

Hahaha pah indeed. No seriously though - she says it in the most concerned loving way and reassures me it will all get better.

Yes depression is the worst..

The Rheumatologist just thought the leg swelling was from the Pred. Why?

Talking about high - I'm going home to South Africa and cannabis has just been legalised there (only in your own house) - I may just try some - you know for nedicinal purposes - hahaha- if I can get my hands on any - cone from such a conservative family and friend group. I'll try anything if it helps with the anxiety.

Reply

Just on holiday or for good?

Reply

Just holiday - to visit my family and have some down time.

Reply

Enjoy!!!! I'd love to come with you!!!!

Reply

Thanks. It would be pretty boring though - not touring - just chilling at my brothers house. Joburg not very interesting either and just a tad dangerous.

Reply

I am sure your holiday will do you good, touching base, going back to your roots, plugging into the mains etc. You get my drift. Not to mention the warmth and sun. You might just turn a corner. I was born in poor benighted Kenya, would love to go back one day ( bucket list). Went about 20 years ago at election time and drove through a gun battle in the early morning on the way to a safari lodge!

Reply

Eek - that must gave been scary! You should really try and go again (but perhaps not during elections 🤗). My adult son likes to see people's reactions when he tells them that when I was pregnant with him (at 22) I carried an automatic weapon when travelling.

Yes I think it's always good to go back to ones roots / family and it will be warming up.

Thank you

Reply

You may also like...